Antineoplastics

Antineoplastics Reactions 1680, p38 - 2 Dec 2017 Acute hepatitis B infection: case report A 58-year-old woman developed acute hepatitis B infection following treatment with cyclophosphamide, doxorubicin, prednisone and vincristine [routes, dosages and outcome not stated]. The woman, who was diagnosed with diffuse large B-cell lymphoma, presented to the hospital with 1-week history of asthenia, nausea, vomiting and abnormal liver function. During admission, her serology was positive for hepatitis-B surface antigen (HBsAg) and hepatitis-B e antigen (HBeAg) and was negative for hepatitis-B surface antibody (HBsAb), antibodies of hepatitis-C virus, hepatitis-A virus, hepatitis-E virus and HIV. Her serum blood hepatitis-B virus (HBV) DNA concentration was 2.05 x 10 copies/mL. The limit of detection by PCR was 500 copies/mL. Her total bilirubin (TBIL), ALT and AST levels were 38.4 µmol/L (normal: 0 19.1 µmol/L), 581 U/L – – (normal: 0 45 U/L), 324 U/L (normal: 0 37 U/L), respectively. She was diagnosed with an acute hepatitis-B based on the typical clinical results and her past history. The woman was treated with entecavir and radix glycyrrhizae agent. After 4 weeks’ therapy, the HBV-DNA concentration fell below detectable levels and her serum AST and AST levels returned to almost normal limits. Six weeks after starting the entecavir therapy, she presented E-antigen serological conversion. Her HBsAg disappeared after 9 weeks. After 12 weeks of the treatment, her HBsAb was tested positive. Subsequently, the entecavir therapy was discontinued. Subsequent investigations revealed that, 8 years ago, she had been vaccinated against hepatitis-B and had consistent records of HBsAb positive. About 8 weeks before the hospitalisation, she had latest test for HBsAb when she was preparing to receive tumour chemotherapy. The precise titer was 78.6 IU/L. Nearly 4 months earlier, she was diagnosed with diffuse large B-cell lymphoma and received the CHOP regimen which consisted of cyclophosphamide, vincristine, doxorubicin and prednisone. Substantial side effects of chemotherapy included hair loss, anorexia, and decreased platelets and leukocyte counts. About 4 weeks after the chemotherapy completion, the symptomatic hepatitis-B virus infection appeared. Based on her medical history and the incubation period of the hepatitis-B virus infection, it was assumed that, she possibly acquired the infection during the chemotherapy or in a very short time after it. About 5 weeks before she developed obvious acute hepatitis related symptoms, she was transfused with 1 platelet unit (blood transfusion) for improvement of thrombocytopenia. Subsequent donor investigations revealed that, the donor was asymptomatic acute HBV infected person and woman’s CHOP chemotherapy weakened her immune system and enhanced the body sensitivities leading to development of acute hepatitis B infection. Author comment: "The case reported here demonstrated that tumor chemotherapy with the CHOP regimen might have weakened the immune system of this lymphoma patient and enhanced the body sensitivities to hepatitis B virus, then led to the infection, though she had a reliable record of HBsAb positive." "Substantial side effects included hair loss, anorexia, and decreased platelets and leukocytes." Kang FB, et al. Hepatitis B virus infection in an HBsAb-positive lymphoma patient who received chemotherapy: A case report. Medicine 96: e8518, No. 44, Nov 2017. Available from: URL: http://doi.org/10.1097/MD.0000000000008518 - China 803285333 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Antineoplastics

Reactions Weekly , Volume 1680 (1) – Dec 2, 2017
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/antineoplastics-QISYpvJxM5
Publisher
Springer International Publishing
Copyright
Copyright © 2017 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-017-38969-3
Publisher site
See Article on Publisher Site

Abstract

Reactions 1680, p38 - 2 Dec 2017 Acute hepatitis B infection: case report A 58-year-old woman developed acute hepatitis B infection following treatment with cyclophosphamide, doxorubicin, prednisone and vincristine [routes, dosages and outcome not stated]. The woman, who was diagnosed with diffuse large B-cell lymphoma, presented to the hospital with 1-week history of asthenia, nausea, vomiting and abnormal liver function. During admission, her serology was positive for hepatitis-B surface antigen (HBsAg) and hepatitis-B e antigen (HBeAg) and was negative for hepatitis-B surface antibody (HBsAb), antibodies of hepatitis-C virus, hepatitis-A virus, hepatitis-E virus and HIV. Her serum blood hepatitis-B virus (HBV) DNA concentration was 2.05 x 10 copies/mL. The limit of detection by PCR was 500 copies/mL. Her total bilirubin (TBIL), ALT and AST levels were 38.4 µmol/L (normal: 0 19.1 µmol/L), 581 U/L – – (normal: 0 45 U/L), 324 U/L (normal: 0 37 U/L), respectively. She was diagnosed with an acute hepatitis-B based on the typical clinical results and her past history. The woman was treated with entecavir and radix glycyrrhizae agent. After 4 weeks’ therapy, the HBV-DNA concentration fell below detectable levels and her serum AST and AST levels returned to almost normal limits. Six weeks after starting the entecavir therapy, she presented E-antigen serological conversion. Her HBsAg disappeared after 9 weeks. After 12 weeks of the treatment, her HBsAb was tested positive. Subsequently, the entecavir therapy was discontinued. Subsequent investigations revealed that, 8 years ago, she had been vaccinated against hepatitis-B and had consistent records of HBsAb positive. About 8 weeks before the hospitalisation, she had latest test for HBsAb when she was preparing to receive tumour chemotherapy. The precise titer was 78.6 IU/L. Nearly 4 months earlier, she was diagnosed with diffuse large B-cell lymphoma and received the CHOP regimen which consisted of cyclophosphamide, vincristine, doxorubicin and prednisone. Substantial side effects of chemotherapy included hair loss, anorexia, and decreased platelets and leukocyte counts. About 4 weeks after the chemotherapy completion, the symptomatic hepatitis-B virus infection appeared. Based on her medical history and the incubation period of the hepatitis-B virus infection, it was assumed that, she possibly acquired the infection during the chemotherapy or in a very short time after it. About 5 weeks before she developed obvious acute hepatitis related symptoms, she was transfused with 1 platelet unit (blood transfusion) for improvement of thrombocytopenia. Subsequent donor investigations revealed that, the donor was asymptomatic acute HBV infected person and woman’s CHOP chemotherapy weakened her immune system and enhanced the body sensitivities leading to development of acute hepatitis B infection. Author comment: "The case reported here demonstrated that tumor chemotherapy with the CHOP regimen might have weakened the immune system of this lymphoma patient and enhanced the body sensitivities to hepatitis B virus, then led to the infection, though she had a reliable record of HBsAb positive." "Substantial side effects included hair loss, anorexia, and decreased platelets and leukocytes." Kang FB, et al. Hepatitis B virus infection in an HBsAb-positive lymphoma patient who received chemotherapy: A case report. Medicine 96: e8518, No. 44, Nov 2017. Available from: URL: http://doi.org/10.1097/MD.0000000000008518 - China 803285333 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680

Journal

Reactions WeeklySpringer Journals

Published: Dec 2, 2017

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off